MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL

SMITH & NEPHEW, INC. 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL
Model Number 72290118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the during hip arthroscopy - labrum repair, inside the patient, the 1.8mm q-fix disposable flexible drill broke off.All pieces were removed.The procedure was finished with a smith and nephew backup device.Surgical delay less than or equal to 30 minutes.Patient injuries were not reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found the tip of the drill is broken.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, or an inadvertent impact event.No containment or corrective actions are recommended at this time.

Brand Name
1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12235358
Report Number1219602-2021-01624
Device Sequence Number11752818
Product Code HTW
UDI-Device Identifier00885556657447
UDI-Public00885556657447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model Number72290118
Device Catalogue Number72290118
Device Lot Number2063842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;